Alert archive / New Jersey / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 23, 2014, 7:00 PM EDT for Bergen County, Essex County, Hudson County, New Jersey. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2014, 7:00 PM EDT (23:00 UTC)
- Expired
- May 23, 2014, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ
The radar
The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:09 PM EDT | HAIL 1 | West Orange, NJ | QUARTER SIZED HAIL |
| May 23, 7:15 PM EDT | HAIL 1 | Orange, NJ | QUARTER SIZED HAIL AT THE ORANGE POLICE DEPARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472
WUUS51 KOKX 232300
SVROKX
NJC003-013-017-232345-
/O.NEW.KOKX.SV.W.0006.140523T2300Z-140523T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
700 PM EDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 745 PM EDT...
* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ORANGE...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOOMFIELD...NEWARK...HARRISON...KEARNY...LYNDHURST...RUTHERFORD...
BAYONNE...SECAUCUS...JERSEY CITY...UNION CITY...HOBOKEN AND
RIDGEFIELD
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4084 7430 4084 7416 4082 7413 4084 7412
4083 7398 4070 7403 4070 7404 4068 7406
4066 7407 4065 7409 4066 7414 4068 7414
4069 7416 4069 7420 4071 7423 4072 7434
TIME...MOT...LOC 2301Z 275DEG 16KT 4076 7424
$$1 follow-up statement
769
WWUS51 KOKX 232343
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
743 PM EDT FRI MAY 23 2014
NJC003-013-017-232353-
/O.EXP.KOKX.SV.W.0006.000000T0000Z-140523T2345Z/
HUDSON NJ-ESSEX NJ-BERGEN NJ-
743 PM EDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERGEN...ESSEX
AND HUDSON COUNTIES WILL EXPIRE AT 745 PM EDT...
THE STORM HAS WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4084 7430 4084 7416 4082 7413 4084 7412
4083 7398 4070 7403 4070 7404 4068 7406
4066 7407 4065 7409 4066 7414 4068 7414
4069 7416 4069 7420 4071 7423 4072 7434
TIME...MOT...LOC 2343Z 275DEG 16KT 4074 7399
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:07 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 23, 4:07 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EDT FRI MAY 23 2014 .SYNOPSIS... A TROUGH OF LOW PRESSURE SLOWLY PUSHES TO THE EAST THROUGH SATURDAY...AS AN AREA OF LOW PRESSURE SLOWLY TRACKS WELL TO THE SOUTHEAST. WEAK HIGH PRESSURE THEN BUILDS IN SATURDAY NIGHT THROUGH SUNDAY...THEN WILL BUILD OFF THE SOUTHEAST COAST BY MONDAY MORNING AS A FRONTAL SYSTEM MOVES TOWARDS THE NORTHEAST FROM CENTRAL CANADA. A COLD FRONT WILL MOVE ACROSS THE REGION ON TUESDAY...WITH CANADIAN HIGH PRESSURE RETURNING FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SLOW MOVING CONVECTION WILL SLOWLY MOVE OVER EASTERN PORTIONS OF THE CWA AS THE 500 HPA LOW TRACKS SE FROM NORTH CENTRAL PA/SOUTH CENTRAL NY. SOLID CONSENSUS BY 12Z MODELS THAT PRECIPITATION FOCUSES MAINLY TO THE E OF NYC BY MID EVENING...SO HAVE CONFINED LIKELY POPS TONIGHT TO EASTERN ZONES. DO HAVE ISOLD THUNDER ALL ZONES EARLY THIS EVENING...BEFORE SURFACE BASED INSTABILITY AND LOW-MID LEVEL LAPSE RATES STABILIZE TOO MUCH AFTER SUNSET TO HAVE ENOUGH OF A CHANCE OF THUNDER TO WARRANT INCLUSION IN FORECAST. APPEARS THAT SLOW STORM MOTION SHOULD PERSIST THROUGH THIS EVENING...THEN INCREASE TO AROUND 10-15 KT OVERNIGHT. CONVECTION SHOULD REMAIN VERY LOW TOPPED - FOR THE MOST PART STAYING BELOW THE EQUILIBRIUM LEVEL OF 25-26 THOUSAND FEET...AND FOR THE MOST PART BELOW 20 THOUSAND FEET - SO WILL NOT HAVE DEPTH FOR SMALL HAIL OR MUCH MORE THAN LOCALLY MODERATE RAINFALL. SEE THE HYDROLOGY SECTION OF THE AFD FOR DETAILS ON AMOUNTS AND POSSIBLE IMPACTS. FOR LOWS TONIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES WITH VALUES FORECAST TO BE A FEW DEGREES ABOVE NORMAL. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... NW-N FLOW ALOFT WITH THE REGION ON THE BACKSIDE OF THE 850-500 HPA TROUGH AXIS. WILL STILL BE UNDER A COOL POOL ALOFT WITH 500 HPA TEMPERATURES FORECAST TO BE AROUND -20 C...PLUS WILL HAVE A COUPLE OF SHORTWAVES WORKING DOWN THE BACKSIDE OF THE TROUGH SO HAVE MAINLY CHANCE POPS FOR SHRA...ALONG WITH A SLIGHT CHANCE OF TSRA IN THE AFTERNOON. ONCE AGAIN...EXPECT TO BE RELATIVELY LOW TOPPED...SO WHILE THERE IS THE POTENTIAL FOR SMALL HAIL - EXPECT MOST STORMS TO BE TOO SHALLOW TO HAVE THE DEPTH NEEDED TO PRODUCE IT...MUCH LIKE TODAY. ALSO LIKE TO TODAY...WITH ONLY A FEW HUNDRED J/KG OF CAPE AND MEAGER SHEAR...ONCE AGAIN WILL GENERALLY HAVE BULK RICHARDSON NUMBERS ABOVE 50 - GENERALLY FAVORING PULSE...AND MAYBE A FEW MULTI-CELLULAR STORMS. SHOULD SEE SCT SHRA/ISOLD TSRA CONTINUE INTO THE EVENING AS MAIN SHORTWAVE ON BACKSIDE OF TROUGH PASSES...THEN SUBSIDENCE I THE WAKE OF THE SHORTWAVE SHOULD PRODUCE SUFFICIENT LOW LEVEL DRYING TO WARRANT BRING POPS TO 14 OR LESS BY AROUND/JUST SHORTLY AFTER MIDNIGHT SATURDAY NIGHT. FOR HIGHS SATURDAY USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM 875 HPA PER BUFKIT SOUNDINGS...WITH VALUES NEAR NORMAL. FOR LOWS SATURDAY NIGHT USED A BLEND OF NAM 2-METER TEMPERATURES WITH MAV/MET GUIDANCE...WITH READINGS FORECAST TO BE SLIGHTLY ABOVE NORMAL. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AMPLIFIED FLOW ACROSS LOWER 48 WILL FEATURE TROUGHS ALONG BOTH COASTS OF NOAM...A BROAD RIDGE FROM THE CONTINENTAL DIVIDE TO THE GREAT LAKES AND SOUTHERN STATES...ALONG WITH AN EMBEDDED SUB-SYNOPTIC SCALE SENSIBLE-WEATHER MAKER TUCKED UNDERNEATH THE RIDGE INVOF THE SOUTHERN OZARKS/LOWER HALF OF THE MS VALLEY. ACROSS THE NORTHEAST...A SHORTWAVE TROUGH WILL MOVE THROUGH NEW ENGLAND ON SUN. HAVE KEPT POPS AT SCHC ACROSS NORTHERN ZONES...ALTHOUGH 12Z EC HAS COME IN WETTER...THEREFORE POPS MAY NEED TO BE INCREASED ACROSS EASTERN ZONES SUN AFTN. A CUTOFF LOW PRES SYSTEM JUST E OF HUDSON BAY SUN MORNING WILL THEN DROP THROUGH NRN NEW ENGLAND/SE CANADA. THE GFS CONTINUES TO HAVE A SHARPER...SLOWER TROUGH SOLUTION ALOFT FROM THE GULF OF MAINE TO CAPE MAY WITH MUCH STRONGER PIECES OF VORT MAXIMA DIVING DOWN FROM CENTRAL CANADA AS COMPARED TO THE EC...RESULTING IN THE SFC LOW TRACKING MUCH FURTHER W ON TUE AS COMPARED TO OTHER GUIDANCE. THE DETERMINISTIC CANADIAN AND ECMWF HAVE A CLOSED SYSTEM/FEATURE ALOFT DEVELOPING---BUT A LITTLE FARTHER DOWNSTREAM WITH MORE RIDGING IN THE OHIO VALLEY AND EASTERN GREAT LAKES IMPINGING ON THIS NORTHWEST FLOW PATTERN. HAVE DISCOUNTED THE GFS DURING THIS TIME AS A RESULT. EXPECT SCT SHOWERS/TSTMS ON TUE AS A COLD FRONT MOVES ACROSS PERHAPS WITH A WEAK WAVE OF LOW PRES RIDING ALONG IT. SINCE THE FLOW IS EXPECTED TO BE MORE PROGRESSIVE THAN THE GFS WOULD SUGGEST...A DRIER AIRMASS SHOULD BUILD IN TUE NIGHT. A SHORTWAVE DIVING DOWN THE BACK SIDE OF THE UPPER LOW COULD TRIGGER ISOLD INSTABILITY SHOWERS ON WED. LOOKS TOO WARM ALOFT FOR THUNDER. THE NORTHEAST WILL REMAIN IN A NW FLOW ALOFT WITH THE POTENTIAL FOR RIDGE ROLLERS DURING THE SECOND HALF OF THE WEEK IF ANY PIECES OF ENERGY RIDE OVER THE TOP OF THE RIDGE IN THE CENTRAL PART OF NOAM. TEMPERATURES WILL START OFF ABOVE NORMAL LEVELS UNTIL THE COLD FRONT MOVES ACROSS TUE NIGHT. NEAR NORMAL TEMPS ON WED...WILL SLOWLY CLIMB BACK TO SLIGHTLY ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... LOW PRESSURE DRIFTS TO THE SOUTHEAST AS A TROUGH REMAINS OVER THE AREA THROUGH TONIGHT. LIGHT WINDS TODAY...WITH LOCAL EFFECTS EXPECTED...SUCH AS NE AT LGA...AND POSSIBLE SEA BREEZE AT JFK. OTHERWISE...WINDS LIGHT FROM THE N THROUGH TONIGHT. WIND SPEEDS DO INCREASE SLIGHTLY LATE TONIGHT AND SAT MORNING...10 TO 15 KTS. CEILINGS WILL BE PROBLEMATIC. WESTERN TERMINALS SHOULD HOVER AROUND MVFR/VFR THROUGH THE AFTERNOON AND INTO THE EVENING. DO EXPECT MVFR CONDITIONS TO PREVAIL LATER TONIGHT. IMPROVEMENT IS ANTICIPATED SATURDAY MORNING...AFTER 12-14Z. IFR OR LOW END MVFR EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND TONIGHT FOR EASTERN TERMINALS. SCATTERED SHOWERS WILL BE HARD TO PINPOINT. BEST CHANCE FOR NYC METRO AND NW WILL BE LATE AFTERNOON/EARLY EVENING...AND FROM THIS EVENING THROUGH TONIGHT FOR EASTERN TERMINALS. NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KEWR FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE INTO THIS EVENING. SCATTERED SHOWERS AND ISOLATED TSTMS. KJFK FCSTER COMMENTS: POSSIBLE SEA BREEZE FOR A FEW HOURS LATE THIS AFTERNOON. AMENDMENTS LIKELY FOR CEILINGS AND SCATTERED SHOWERS. KLGA FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. KTEB FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE INTO THIS EVENING...RIGHT AROUND 3 KFT. SCATTERED SHOWERS AND ISOLATED TSTMS. KHPN FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE INTO THIS EVENING...RIGHT AROUND 3 KFT. SCATTERED SHOWERS AND ISOLATED TSTM MAINLY AFTER 20Z. KISP FCSTER COMMENTS: CEILING IMPROVEMENT TO 1 KFT OR GREATER IS POSSIBLE FOR A BRIEF TIME. CONFIDENCE REMAINS LOW ON OVERALL CEILING FORECAST. BEST CHANCE FOR ANY HEAVIER SHOWERS WILL BE AFTER 22Z. .OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY... .SAT AFTERNOON...MAINLY VFR...BUT BRIEF SUB VFR POSSIBLE IN SHOWERS/TSTMS. .SAT NIGHT-SUNDAY NIGHT...VFR. AN ISOLATED SHOWER POSSIBLE SUNDAY AFTERNOON. .MONDAY-MONDAY NIGHT...VFR. .TUESDAY...MAINLY VFR...EXCEPT IN SCT SHOWERS/TSTMS. .TUESDAY NIGHT-WED...MAINLY VFR. && .MARINE... A GENERALLY RELAXED PRESSURE GRADIENT WILL KEEP WINDS 10 KT OR LESS OVER THE WATERS FROM TONIGHT THROUGH SATURDAY NIGHT. THE EXCEPTION IS OVER THE COASTAL OCEAN WATERS FROM LATE TONIGHT INTO SATURDAY MORNING...WHERE A PASSING 25-30 KT 950 HPA SHOULD BRING WINDS UP TO 10-15 KT WITH GUSTS UP TO 20 KT. APPEARS THAT SHOULD HAVE A LOW LEVEL INVERSION AROUND 975 HPA DURING THIS TIME FRAME THAT WILL PREVENT THESE WINDS FROM MIXING DOWN EXCEPT DURING CONVECTION. WILL ADDRESS THAT OCCURRENCE WITH MWS/SMW AS NEEDED. A MODERATE SW FLOW ACROSS THE WATERS ON MON MAY BRING WIND GUSTS CLOSE TO SCA LEVELS ON THE ERN OCEAN WATERS MON AFTN/EVE WITH SEAS BUILDING TO AROUND 5 FT. SUB-ADVSY CONDS ARE THEN EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD WITH A WEAK PRES GRADIENT ACROSS THE WATERS. && .HYDROLOGY... GENERALLY AROUND 1/4 TO 3/4 OF AN INCH OF RAINFALL IS FORECAST THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HIGHEST AMOUNTS ARE FORECAST OVER PORTIONS OF SW CT AND LOWEST AMOUNTS OVER NYC. AN ADDITIONAL 1/4 OF INCH OF RAIN IS POSSIBLE...MAINLY OVER THE NW 1/2 OF THE CWA ON SATURDAY. MAINLY MINOR URBAN/POOR DRAINAGE FLOODING IS EXPECTED THROUGH TONIGHT...GIVEN MAINLY THE SLOW MOVEMENT OF THE STORMS. NOTING PRECIPITABLE WATERS ARE LESS THAN AN INCH AND THE STORMS ARE GENERALLY RELATIVELY SHALLOW...IT IS NOT LIKELY THAT THERE WILL BE ANY SIGNIFICANT FLOODING FROM STORMS THIS EVENING...EVEN THOUGH THEY ARE SLOW MOVING. NO SIGNIFICANT RAIN IS EXPECTED FROM SATURDAY NIGHT THROUGH MONDAY. && .EQUIPMENT... NYC NOAA WEATHER RADIO IS OFF THE AIR. TECHNICIANS ARE INVESTIGATING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...24/MALOIT NEAR TERM...MALOIT SHORT TERM...MALOIT LONG TERM...24/DW AVIATION...PW MARINE...24/MALOIT HYDROLOGY...24/MALOIT
Hazardous weather outlook, May 23, 3:36 AM EDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 336 AM EDT FRI MAY 23 2014 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-241000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 336 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, May 23, 3:44 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
344 PM EDT FRI MAY 23 2014
NYZ068-070-232015-
NORTHERN WESTCHESTER-PUTNAM-
344 PM EDT FRI MAY 23 2014
...STRONG THUNDERSTORM WILL IMPACT PUTNAM AND WESTCHESTER COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YORKTOWN HEIGHTS...OR NEAR MOUNT KISCO...AND
MOVING SLOWLY NORTHEAST.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. PEA SIZE HAIL WAS REPORTED EARLIER IN THIS CELL NEAR
MOUNT KISCO NY.
IN ADDITION...MODERATE TO HEAVY RAINFALL IS OCCURRING. FLOODING MAY
OCCUR IN AREAS PRONE TO FLOODING AND LOW LYING AREAS.
LAT...LON 4133 7355 4129 7355 4128 7353 4126 7352
4114 7374 4128 7388 4142 7369
LNSpecial weather statement, May 23, 4:19 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT FRI MAY 23 2014
CTZ005-006-NYZ068-070-232100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN WESTCHESTER-PUTNAM-
419 PM EDT FRI MAY 23 2014
...STRONG THUNDERSTORM WILL IMPACT EASTERN PUTNAM...FAIRFIELD...
WESTCHESTER AND WESTERN NEW HAVEN COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANBURY...AND MOVING EAST AT 20 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. IN ADDITION...MODERATE TO HEAVY RAIN IS OCCURRING IN
THIS STORM. FLOODING MAY OCCUR IN LOW LYING AND POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4149 7337 4148 7333 4150 7333 4151 7332
4151 7323 4133 7313 4123 7355 4140 7364
4152 7339
LNSpecial weather statement, May 23, 6:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EDT FRI MAY 23 2014
NJZ006-104>108-NYZ074-240015-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-RICHMOND (STATEN
IS.)-WESTERN ESSEX-WESTERN UNION-
645 PM EDT FRI MAY 23 2014
...STRONG THUNDERSTORMS WILL IMPACT ESSEX...HUDSON...RICHMOND (STATEN
ISLAND)...SOUTHERN BERGEN AND UNION COUNTIES...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILLBURN TO SUMMIT
TO COLONIA...AND MOVING EAST AT 10 MPH.
SMALL HAIL IS EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4053 7425 4054 7426 4056 7422 4060 7422
4060 7440 4071 7440 4075 7437 4080 7437
4082 7433 4085 7433 4081 7400 4070 7403
4068 7406 4065 7407 4062 7405 4058 7406
4052 7413 4051 7419The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:29 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 91 min |
| May 23, 3:55 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 2 hr |
| May 23, 6:45 PM EDT | Special Weather Statement | OKX | Essex, Hudson, Union | 90 min |
| May 23, 6:56 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Union | 94 min |
| May 23, 7:35 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic | 5 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.